Hi, I'm a guy who is a software engineer by profession. About 4 years ago I started getting symptoms of anxiety and loss of sleep. I had regrets about the past and a career choice I made and I kept regretting and thinking I made a wrong decision. This affected my self esteem and I had problems taking up jobs. I couldn't control my thoughts and couldn't concentrate and I was tired when I got up in the mornings.
I saw a psychiatrist who put me on fluoxetine and paroxetine. I had side effects like drowsiness and headaches so I stopped the medication after 2 months. Then I started enjoying work and thought the depression will go away.
But 2 years back I had bad sleeping problems so I saw my psychiatrist again. He put me on Venlafaxine (Effexor) 37.5 mg and increased to 75 mg. But this didn't help and I still woke up tired. I also got dreams in the night which didn't help.
Then I saw another doctor who tried out SSRI's but didn't work. Then I was put onto Amitriptyline (Elavil). This helped my sleep. It was wonderful. then I developed OCD symptoms. Earlier I had mild OCD but now it became pronounced. I began to check my clothes after going to the bathroom and fiddle with my hair when I was working at my PC. Then I started Clomipramine (Anafranil) 50 mg and went upto 100 mg. My sleep was wonderful but OCD was there. then I was switched to zoloft 100 mg with valium. Now the OCD is 50% ok but I'm having sleep problems again and get very tired during the day.
Please advise me on the best medication for sleep disorder. Will Lithium help with the OCD? Sorry for the long mail and hope quick response. thanks a lot.
Go to my posted note under zoloft withdrawal re OCD. It gives info on what ocd is, how to treat (recognizing ocd thoughts, developing list ocd thoughts, level of anxiety with these thoughts and your ritual reponse to try to rleieve anxiety--defined as Courage ladder and books that were recommended by my son's ph.d doctor at ucsd to learn about this brain hiccup and how to develope techiques to get around it. Note posted 4/7/07 or 4/8/07 under Judith 52
i've ocd since i was 12,living with it was not a big problem until recently,the past 8 months was very hard on me,i went to many psychiatrists,they all wrote medications,and that is very stupid of them,those medications have plenty of bad side effects,how could they give such medications to someone who suffers from ocd,any way,i tried natural medication (omega3) and try to stay away from food rich in fats and carbs, and so far,i'm really getting better,i sleep better as well,i only started ten days ago,i hope it lasts .
I also have terrible sleep disorder..... I lay there for hour thinking of my past! I think only bad things. I think about my kids and bad things that might happen!! I also think about people i was close to that died and how they felt when they died. I do this EVERYNIGHT!!!!!! Its alot of random things.... My doctor prescribed me buspar and seroquel 300 xr... this does not help.... Im going crazy inside. If anyone knows anything that may be better please let me know. It would be appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.